Alert archive / Colorado / Snow Advisories in 2007

Snow Advisory 3, NWS Denver/Boulder, CO

January 14, 20076 counties in Colorado

NWS Denver/Boulder, CO issued this snow advisory at Jan 14, 2007, 4:05 AM MST for 6 counties in Colorado. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2007, 4:05 AM MST (11:05 UTC)
Expired
Jan 14, 2007, 2:00 PM MST
In force
10 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Douglas County, CO, Elbert County, CO, Lincoln County, CO, Washington County, CO

The radar

The Denver radar (KFTG), 50 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 11.1 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
801 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KBOU 141105
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
405 AM MST SUN JAN 14 2007

...LAST BOUT OF SNOW WILL MOVE ACROSS THE AREA TODAY...

.THE LAST BUT STRONGEST PUNCH OF A STORM SYSTEM OVER THE DESERT
SOUTHWEST WILL MOVE ACROSS NORTHEAST COLORADO THIS MORNING. THE
HEAVIEST SNOW CAN BE EXPECTED FROM THE PALMER DIVIDE NORTHEAST
THROUGH THE LIMON AND AKRON AREAS.

COZ041-045-046-049-141915-
/O.NEW.KBOU.SN.Y.0003.070114T1105Z-070114T2100Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-WASHINGTON COUNTY-
INCLUDING...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...
MATHESON...AKRON...COPE...LAST CHANCE...OTIS
405 AM MST SUN JAN 14 2007

...SNOW ADVISORY IN EFFECT UNTIL 2 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. 

SNOW WILL CONTINUE TO INTENSIFY THIS MORNING AND MAY BE HEAVY AT
TIMES UNTIL EARLY AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 3 TO 6
INCHES CAN BE EXPECTED BEFORE THE SNOW DIMINISHES THIS AFTERNOON. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

BARJENBRUCH
2 follow-up statements
000 
WWUS45 KBOU 141409
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
709 AM MST SUN JAN 14 2007

...LAST BOUT OF SNOW MOVING ACROSS THE AREA...

.THE LAST BUT STRONGEST PUNCH OF A STORM SYSTEM OVER THE DESERT
SOUTHWEST WILL MOVE ACROSS NORTHEAST COLORADO TODAY. THE HEAVIEST
SNOW CAN BE EXPECTED FROM THE PALMER DIVIDE NORTHEAST THROUGH THE
LIMON AND AKRON AREAS.

COZ041-045-046-049-142100-
/O.CON.KBOU.SN.Y.0003.000000T0000Z-070114T2100Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-WASHINGTON COUNTY-
INCLUDING...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...
MATHESON...AKRON...COPE...LAST CHANCE...OTIS
709 AM MST SUN JAN 14 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. 

SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH EARLY AFTERNOON. 
TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES CAN BE EXPECTED BEFORE
THE SNOW DIMINISHES AROUND MID AFTERNOON. AS MUCH AS 8 INCHES MAY
ACCUMULATE BETWEEN WOODROW...LAST CHANCE...AND AGATE.

A SNOW ADVISORY MEANS THAT SNOW WILL CAUSE SOME TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

BARJENBRUCH
000 
WWUS45 KBOU 142105
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
205 PM MST SUN JAN 14 2007

...LIGHT SNOW TO DECREASE OVER NORTHEAST COLORADO...

COZ041-045-046-049-142215-
/O.EXP.KBOU.SN.Y.0003.000000T0000Z-070114T2100Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-WASHINGTON COUNTY-
INCLUDING...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...
MATHESON...AKRON...COPE...LAST CHANCE...OTIS
205 PM MST SUN JAN 14 2007

...SNOW ADVISORY HAS EXPIRED...

LIGHT SNOW IS SLOWLY DECREASING ACROSS THE PLAINS OF NORTHEAST
COLORADO. SNOWFALL RATES ARE QUITE LIGHT.  THE SNOW ADVISORY IS NO
LONGER IN EFFECT OVER NORTHEAST COLORADO.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this snow advisory went out at Jan 14, 3:50 AM MST, 15 minutes earlier.

Area forecast discussion, Jan 14, 3:50 AM MST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
350 AM MST SUN JAN 14 2007

.SHORT TERM...SNOW WAS DEVELOPING AT THE PRESENT TIME ACROSS THE
FRONT RANGE AND PALMER DIVIDE AND WILL SPREAD NORTHEAST ACROSS THE
REST OF NORTHEAST COLORADO THIS MORNING.  THE SNOW WILL ALSO
INTENSIFY AS MODERATE Q-G VERTICAL MOTION MOVES ACROSS.  SATELLITE
SHOWS SOME NICE ENHANCEMENT ASSOCIATED WITH THIS FEATURE MOVING
ACROSS THE COLORADO/NEW MEXICO BORDER.  THERE WERE ALREADY SOME
INTENSE BANDS OF SNOW SOUTHEAST OF DENVER WITH SNOWFALL RATES
ESTIMATED AROUND AN INCH PER HOUR WITH RADAR GIVING RETURNS UPWARDS
OF 24 DBZ.

THE BEST Q-G VERTICAL MOTION WILL STAY JUST SOUTHEAST OF DENVER AND
MORE ACROSS THE LIMON TO AKRON CORRIDOR THROUGH THIS MORNING...AND
THEN LIFT NORTHEAST INTO NEBRASKA DURING THE AFTERNOON.  THIS WILL
KEEP THE BEST SYNOPTIC SCALE PRECIP IN THAT DIRECTION WITH GENERAL
AMOUNTS IN THE 3-6 INCH RANGE GIVEN THE INTENSITY OF THE SNOW BANDS
SO AN ADVISORY WOULD BE WARRANTED THERE.  ACROSS THE I-25 CORRIDOR...
UPSLOPE HAS ALREADY DEEPENED UP TO 11K FEET AT 15-20 KNOTS...SO THAT
SHOULD HELP THE CAUSE ACROSS THE FRONT RANGE METRO AREAS.  HOWEVER...
SNOW SHOULD GENERALLY TAPER OFF IN INTENSITY TOWARD THE NORTH AWAY
FROM THE FORCING SO EXPECT AMOUNTS RANGING FROM AROUND AN INCH IN
FORT COLLINS TO AROUND 3 INCHES IN DENVER.

TEMPERATURES TODAY WILL MODERATE THANKS TO CLOUDS AND MIXING.
HOWEVER...BY TONIGHT SKIES WILL BE CLEARING WHICH WILL ALLOW FOR A
VERY COLD NIGHT ACROSS THE ENTIRE FORECAST AREA WITH READINGS WELL
BELOW ZERO.

.LONG TERM...UPR LOW WL FINALLY PULL EAST OF THE AREA BY MONDAY MRNG
AND ALL PCPN WL HAVE ENDED BEFORE SUNRISE.  SKIES SHOULD CLEAR OUT
ACRS THE PLAINS...BUT SOME MID LVL CLDS WL BE SLOW TO LEAVE THE HIGH
COUNTRY.  DESPITE SOME SUNSHINE...THE PLAINS WL REMAIN COLD WITH
MOST PLACES REMAINING IN THE TEENS DUE TO A LACK OF WIND TO SCOUR
THE COLD AIR OUT OF THE RGN.  A FEW PLACES ALG THE FTHILLS MAY FLIRT
WITH THE 20S WHILE THE USUAL COLD SPOTS LIKE GREELEY WILL STRUGGLE
TO REACH 10 DEGREES OR SO.  MONDAY NGT LOOKS BRUTALLY COLD WITH
MSTLY CLEAR SKIES...LGT WINDS AND A DRYING AIRMASS.  PRVS FCST
NUMBERS LOOK ON TRACK WITH LOWS PLUNGING BELOW -20 IN THE MTN
VALLEYS.

TUESDAY ANOTHER DAY ON THE ROAD TO RECOVERY.  FLOW WL REMAIN FM THE
NW FOR THE BALANCE OF THE DAY...BUT MOST OF THE COLD AIR ALF WL BE
OUT OF THE AREA.  MORE SUN EXPECTED...BUT WITH SOME WARMING IN THE
MID LVLS OF THE ATMS...MTN VALLEYS AND SOME LWR PLACES ON THE PLAINS
WL BE STUCK IN SOME PRETTY STG INVERSIONS.  MUCH OF THE FNT RANGE
THOUGH SHOULD SEE TEMPS REACHING THE 30S.

BEYOND TUESDAY...LONG RANGE MDLS IN POOR AGREMENT OVERALL ACRS THE
WRN TWO THIRDS OF THE COUNTRY.  LAST TWO RUNS OF THE GFS KEEP A WEAK
UPR LOW ORPHANED FM THE ORIGINAL TROF OF THIS PAST WEEKEND ACRS THE
SOUTHWEST THRU MIDWEEK.  SOME QPF SHOWING UP IN THE MTNS WED...BUT
NOT INCLINED TO GO WITH THIS SOLUTION AS IT DOESN/T SHOW UP IN THE
NAM AT THIS TIME.  00Z EURO AS WELL AS THE 06Z GFS INDG ANOTHER TROF
DIGGING INTO THE SOUTHWEST.  YET AGAIN...THIS TROUGH SEEMS TO FOLLOW
THE STORM TRACK AND EVEN THE SAME 7-8 INTERVAL OF THE PAST SEVERAL
OF THESE.  SPREAD OUT THE POPS SOME IN THE LATTER DAYS...BUT NOT TOO
MANY CHANGES MADE FOR DAYS 6 AND 7.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY UNTIL 2 PM MST
  THIS AFTERNOON FOR THE PALMER DIVIDE EXTENDING NORTHEAST THROUGH
  THE AKRON AREA...ZONES 41..45..46..AND 49.

&&

BARJENBRUCH/046
Hazardous weather outlook, Jan 13, 12:37 PM MST, 15 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...DELAYED
NATIONAL WEATHER SERVICE DENVER CO
1237 PM MST SAT JAN 13 2007

COZ030>051-141300-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1237 PM MST SAT JAN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

THE COLD ARCTIC AIRMASS OVER THE PLAINS AND MOST OF THE FOOTHILLS
WILL REMAIN IN PLACE TODAY MAINLY UNDER 8000 FEET MSL.  TEMPERATURES
WILL STAY COLD IN THESE AREAS TODAY WITH HIGHS UNDER 10 DEGREES.
LIGHT SNOW WILL BE SCATTERED AROUND THE MOUNTAINS TODAY WITH LITTLE
ACCUMULATIONS EXPECTED.  ISOLATED VERY LIGHT SNOW IS EXPECTED FOR
THE PLAINS.

FOR TONIGHT...A WEAK WEATHER DISTURBANCE WILL APPROACH THE AREA
BRINGING LIGHT SNOW BACK ACROSS THE PLAINS.  HOWEVER...ANY
ACCUMULATION IS EXPECTED TO BE INSIGNIFICANT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LIGHT SNOW SHOWERS ARE LIKELY ON SUNDAY...ESPECIALLY OVER THE
SOUTHERN PART OF THE AREA. AN INCH OR TWO OF FLUFFY SNOW IS
POSSIBLE. THE THREAT OF SNOW WILL END ON THE PLAINS SUNDAY NIGHT AND
IN THE MOUNTAINS ON MONDAY. DESPITE DRY WEATHER...TEMPERATURE
RECOVERY WILL BE SLOW THIS WEEK. VERY COLD TEMPERATURES CAN BE
EXPECTED IN THE MORNINGS WITH READINGS TUESDAY MORNING AS LOW AS 10
BELOW ON THE PLAINS AND 30 BELOW IN THE MOUNTAINS. DAYTIME
TEMPERATURES WILL RISE INTO THE 30S IN THE PLAINS AND FOOTHILLS BY
THE END OF THE WEEK...WITH TEENS AND 20S IN THE MOUNTAINS. THERE IS
ANOTHER CHANCE FOR SNOW LATE IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

RJK/GIMMESTAD

Nearby

Snow Advisories in Colorado, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.